Type your health question here. Get expert advice.
Ask health and wellness questions and get free answers from top experts and other women who've been there. Click "ask" and your question is associated with your username. Click "ask secretly" and your question is anonymous.
Evelyn Resh MPH,CNM(Certified Sexuality Counselor & Nurse-Midwife)answered(8/25/2013)Hi, So happy to read your response! I am glad my answer was helpful and I really appreciate hearing back from you. As an expert on ChickRX, I never have any idea what happens to my content unless I hear back from women who I have written for. Good Luck with your health and don't panic! Sounds to me like you are in good hands with your OB/GYN practitioner. Best, Evelyn
Evelyn Resh MPH,CNM(Certified Sexuality Counselor & Nurse-Midwife)answered(8/24/2013)Your irregular bleeding is related to taking antibiotics with your birth control pills but your abnormal PAP smear is not. Whenever someone takes antibiotics who is also on birth control pills I always tell them that this may alter their cycle and they may have irregular bleeding. The bleeding isn't really a problem BUT the antibiotics will also lessen the effectiveness of your birth control pills. So, to make sure you do not get pregnant, I recommend you use a back-up method as long as you're on the antibiotics. Condoms are your best choice. Actually, to play it safe, I would suggest you use them through the whole month, even if you finish the course of your antibiotics a couple of weeks before you're done with your pack of pills. As for your abnormal PAP smear, almost always, an abnormal PAP smear is as a result of having contracted HPV - Human Papiloma Virus. This is a sexually transmitted infection that is now endemic in many populations. It is also what the Gardasil vaccine was invented to protect people from. Depending on how abnormal your PAP smear was, your practitioner may just chose to repeat your PAP smear or need to do something more evaluative. I can't really answer that part without knowing what the exact result was. Whatever they want you to do, make certain you follow through. Most people who contract HPV will clear the virus on their own. But you can't know this without doing a PAP smear. Follow your practitioner's advice and ask them for more information if you don't fully understand what they're recommending to you and why.
More On ChickRx:
Anonymousanswered(8/25/2013)Evelyn, thank you so much for the response to my question. I went to my OB/GYN this past week for a colposcopy and he said everything looked good and he couldn't see any abnormalities (praise the Lord!). He did do another pap, which I will get my results for next week. I freaked out because my menstrual cycle has always been regular until this month. Same as you, my OB/GYN also told me the bleeding was most likely due to the antibiotics interfering with my birth control. That eased my mind and now just reading your response made me feel even more better. Thank you for your feedback! :)
More On ChickRx:
Anonymousanswered(10/14/2013)I just wanted to let you know that my pap came back normal! Ever since the antibiotics messed up my schedule in August (two months ago), I now have have breakthrough bleeding/spotting the same time every month now. I don't know if it's my body's out of sync or I need a stronger birth control. I just know I wish I could get back to a normal schedule like I had before taking those antibiotics! Being a woman is such a hard job.